MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Catalog Number 310.23
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: gfa, gff, hwe d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on an unknown date, during surgery the wick of the item in question broke.The distal portion remained in the surgical site, the left distal humerus.No further information is available.This report is for a 2.5mm drill bit/qc/gold/180mm.This is report 1 of 1 for (b)(4).

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17888208
Report Number8030965-2023-12696
Device Sequence Number7551568
Product Code HSZ
UDI-Device Identifier10886982186263
UDI-Public(01)10886982186263
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown